Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 9, 2011Box Butte County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 9, 2011, 10:41 AM MDT for Box Butte County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 10:41 AM MDT (16:41 UTC)
Expired
Aug 9, 2011, 11:30 AM MDT
In force
49 min
Issued by
NWS Cheyenne, WY

County Box Butte County, NE

The radar

The North Platte radar (KLNX), 190 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS85 KCYS 091641
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MDT TUE AUG 9 2011

NEZ002-003-091730-
BOX BUTTE NE-DAWES NE-
1041 AM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN DAWES AND 
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 1130 AM MDT...

AT 1036 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
HAY SPRINGS TO 7 MILES WEST OF BOX BUTTE DAM...AND MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH 
FREQUENT DANGEROUS LIGHTNING.  BRIEF HEAVY RAIN AND SMALL HAIL ARE 
ALSO POSSIBLE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HEMINGFORD...
  WILD HORSE BUTTE...

&&

LAT...LON 4210 10277 4247 10332 4261 10277 4249 10277
      4244 10274 4235 10274 4210 10274
TIME...MOT...LOC 1640Z 313DEG 33KT 4252 10265 4242 10318

$$

RE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:00 AM MDT, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 9, 6:00 AM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
600 AM MDT TUE AUG 9 2011

.AVIATION...12Z TAF ISSUANCE
THE MAIN CONCERN TODAY WILL BE THE WIND DIRECTION AND THE TIMING
OF WHEN THE THUNDERSTORMS WILL DEVELOP.

LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY PRONOUNCED JET STREAK
MOVING INTO NORTHERN NEVADA WITH PRESSURE FALLS TAKING PLACE ALONG
THE LARAMIE RANGE. THIS MAY INDUCE SURFACE LOW PRESSURE NEAR THE
CHEYENNE RIDGE TODAY. MEANWHILE...A WEAK SURFACE TROF IN
ASSOCIATION WITH AN UPPER LEVEL JET STREAK WAS MOVING THROUGH
NORTHERN WYOMING. LATEST RADAR LOOP FROM RIVERTON WAS SHOWING A
SUBTLE BOUNDARY MOVING THROUGH THAT REGION. THESE BOUNDARIES MAY
BE ABLE TO PROPAGATE SOUTHEAST INTO PORTIONS OF SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE BY EARLY AFTERNOON. HOWEVER...WE ARE
NOT REAL CONFIDENT HOW FAR SOUTH THAT BOUNDARY WILL PROPAGATE. THE
LATEST NAM HAS THIS BOUNDARY PUSHING THROUGH CHEYENNE BY MID
AFTERNOON. WE DELAYED THE TIMING OF THIS BOUNDARY A COUPLE OF
HOURS...SINCE THE DEVELOPMENT OF THE SURFACE LOW NEAR THE CHEYENNE
RIDGE MAY TEND TO DELAY IT EVEN MORE. SCATTERED THUNDERSTORMS
STILL LOOK POSSIBLE ALONG AND BEHIND THIS BOUNDARY THIS AFTERNOON
WITH THE BEST SHOT AT THE CYS...CDR...BFF...AIA AND SNY. BEHIND
THIS BOUNDARY...WE WILL HAVE TO BE ON THE LOOKOUT FOR POTENTIAL
LOW CLOUDS DEVELOPMENT AND IFR CONDITIONS. WE WENT AHEAD AND
INTRO DUCED THE LOW CLOUD POTENTIAL BEHIND THIS BOUNDARY THIS
EVENING.

COX
&&

.PREV DISCUSSION... /ISSUED 332 AM MDT TUE AUG 9 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
THE PRE DAWN WATER VAPOR IMAGERY ANIMATION SHOWED WEAK UPPER RIDGING
OVER THE BI-STATE REGION...WITH A FEW MINOR SHORT WAVES PASSING
OVER THE RIDGE. ONE RESPONSIBLE FOR MONDAY EVENING/S CONVECTION WAS
MOVING SOUTHEAST INTO WEST CENTRAL NEBRASKA....WITH THE NEXT UPSTREAM
WAVE MOVING EAST ACROSS EASTERN IDAHO INTO WESTERN MONTANA/NORTHWEST
WYOMING. THE REGIONAL SURFACE ANALYSIS DEPICTED A STALLED BOUNDARY
ON THE WINDWARD SIDE OF THE LARAMIE RANGE EXTENDING SOUTH ALONG
THE FRONT RANGE OF COLORADO. A RIDGE OF HIGH PRESSURE WAS SITUATED
OVER EASTERN MONTANA AND THE WESTERN DAKOTAS. SURFACE WINDS WERE
LIGHT NORTHEAST TO EAST WITH DEW POINTS IN THE 50S IN THE NEBRASKA
PANHANDLE...AND LIGHT SOUTHERLY WINDS WITH DEW POINTS IN THE 30S
AND 40S IN SOUTHEAST WYOMING.

THE 00Z NUMERICAL MODEL GUIDANCE MEMBERS ARE FAIRLY CONSISTENT WITH
THE UPPER LEVEL FEATURES DURING THE SHORT TERM. THE FLOW ALOFT WILL
REMAIN NEAR ZONAL...WITH PERIODIC SHORT WAVES TRANSLATING EASTWARD
ACROSS THE FORECAST AREA THE NEXT FEW DAYS. SURFACE HIGH PRESSURE
WILL CONTINUE TO RIDGE SOUTHEAST INTO THE NORTHERN/CENTRAL PLAINS
THE NEXT FEW DAYS...WHICH WILL MAINTAIN A FAIRLY MOIST EAST TO
SOUTHEAST LOW LEVEL UPSLOPE FLOW EAST OF THE LARAMIE RANGE. A
FEW ISOLATED SHOWERS OR THUNDERSTORMS WILL BE ONGOING OVER EAST
CENTRAL WYOMING AND NORTHERN PANHANDLE THIS MORNING. SURFACE
CONVERGENCE ALONG THE STALLED BOUNDARY OVER THE LARAMIE RANGE...
COMBINED WITH INCREASING INSTABILITY FROM AFTERNOON HEATING WILL
INITIATE TSTORM DEVELOPMENT. A LOW LEVEL THERMAL RIDGE WITH
SURFACE BASED CAPES OF 1500-2000 J/KG WILL BECOME ESTABLISHED FROM
EAST CENTRAL WYOMING INTO WESTERN NEBRASKA BY MID AFTERNOON. EAST
TO SOUTHEAST LOW LEVEL FLOW ON COOL SIDE OF BOUNDARY COMBINED WITH
MID-LEVEL WESTERLY 35 TO 45 KT WINDS WILL CREATE SUFFICIENT SHEAR
PROFILE FOR ISOLATED SUPERCELL THUNDERSTORMS EAST OF THE LARAMIE
RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THE MAIN
THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS. THE TORNADO POTENTIAL IS FAIRLY LOW...BUT IF THE SHEAR
STRENGTHENS...CANNOT RULE OUT AN ISOLATED TORNADO. THE SEVERE
THREAT WILL DECREASE AFTER MID EVENING....WITH SCATTERED
THUNDERSTORMS LINGERING OVER THE PANHANDLE THROUGH THE LATE NIGHT
HOURS. HIGH TEMPERATURES WILL BE IN THE 70S AND 80S LOWER ELEVATIONS
AND 60S IN THE MOUNTAINS.

WEDNESDAY/S SYNOPTIC PATTERN LOOKS SIMILAR TO TODAY WITH THE SURFACE
BOUNDARY STILL PRESENT NEAR THE LARAMIE RANGE AND EAST TO SOUTHEAST
UPSLOPE FLOW OVER THE EASTERN CWA. DEW POINTS IN THE 50S WITH SURFACE
BASED CAPES OF 500-1000 J/KG WILL EXIST EAST OF THE LARAMIE RANGE.
THE COVERAGE OF CONVECTION OVER THE LARAMIE RANGE DURING THE AFTERNOON
WILL BE ISOLATED...WITH A LOW THREAT FOR STRONG TO MARGINALLY SEVERE
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING DUE TO LESS
FAVORABLE SHEAR. WILL NEED TO MONITOR FUTURE MODEL RUNS FOR POSSIBLE
UPGRADES TO SLIGHT RISK. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER
WITH 70S TO LOWER 80S LOWER ELEVATIONS AND UPPER 50S AND 60S IN
THE MOUNTAINS.

THE PERSISTENT SURFACE BOUNDARY NEAR THE LARAMIE RANGE WILL SHIFT EAST
INTO THE CENTRAL HIGH PLAINS...ALONG WITH THE LOW LEVEL MOISTURE AND
INSTABILITY. AS A RESULT...ISOLATED AFTERNOON AND EARLY EVENING
CONVECTION WILL BE LIMITED TO THE FAR NORTHEAST AND EASTERN PORTIONS
OF THE CWA. DRIER AIR WEST OF THE LARAMIE RANGE WILL SPREAD EAST
INTO THE WYOMING PLAINS. HIGH TEMPERATURES WILL RISE TO NEAR OR
SLIGHTLY ABOVE NORMAL WITH 80S TO AROUND 90S LOWER ELEVATIONS AND
60S AND 70S IN THE MOUNTAINS.

LONG TERM...FRIDAY THROUGH TUESDAY
THE MAIN CONCERN WITH THIS TIME FRAME IS HOW WARM WE WILL GET THIS
WEEKEND AND THE POTENTIAL FOR MORE MONSOONAL MOISTURE.

FRIDAY-SATURDAY:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY PRONOUNCED UPPER LEVEL
TROUGH DIGGING ACROSS THE EASTERN PACIFIC. THIS UPPER LEVEL TROUGH IS
EXPECTED TO AMPLIFY DURING THE NEXT COUPLE OF DAYS WHICH WILL ALLOW
FOR THE UPPER LEVEL RIDGE TO BUILD OVER THE ROCKIES. GEFS ENSEMBLES
ARE SHOWING +1 TO +2 STANDARD DEVIATIONS ABOVE NORMAL WITH REGARDS
TO TEMPERATURES ACROSS AREAS ALONG AND WEST OF THE LARAMIE RANGE.
ALONG WITH THESE ABOVE NORMAL TEMPERATURES...WE WILL ALSO BE LOOKING
AT VERY DRY CONDITIONS WILL RELATIVE HUMIDITIES AROUND 10 TO 15
PERCENT...BUT WIND SPEEDS WILL GENERALLY RANGE FROM 10 TO 20 MPH
FROM THE WEST. THIS REGION MAY NEED TO BE WATCHED FOR POTENTIAL
FIRES LATER THIS WEEK. MEANWHILE...AREAS EAST OF THE LARAMIE...WILL
FEEL THE RETURN OF THE MONSOONAL MOISTURE BY SATURDAY EVENING WITH
AFTERNOON DEW POINTS REACHING THE 50S IN THE PANHANDLE REGION. WOULD
NOT BE SURPRISED IF SOME AREAS IN THE PANHANDLE REGION MAY RECEIVE
DEW POINTS IN THE LOW 60S.

SATURDAY NIGHT-TUESDAY:
THERE ARE SOME TIMING DIFFERENCES IN THE MODELS ON WHEN THIS UPPER
LEVEL RIDGE WILL BREAK DOWN EARLY NEXT WEEK. THE ECMWF/UKMET APPEARS
TO BE THE FASTEST...WHILE THE GFS/GEFS/GEMNH ENSEMBLES APPEAR TO BE
THE SLOWEST IN BRINGING THE UPPER LEVEL TROUGH INTO BRITISH COLUMBIA
AND SASKATCHEWAN. THE ECMWF/UKMET TRIES TO BRING THE TROUGH INTO
BRITISH COLUMBIA BY SUNDAY EVENING WHILE THE GEFS/GFS/GEMNH IS ABOUT
12-24 HOURS SLOWER. WE ARE GOING TO FAVOR A BLENDED SOLUTION FOR
NOW...WHICH WOULD TEND TO BRING A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS TO AREAS WEST OF THE LARAMIE RANGE IN THE OROGRAPHIC
FAVORED AREAS ON SUNDAY WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE ENTIRE AREA ON MONDAY. THIS PERIOD SHOULD
ALSO BEGIN TO TURN A BIT COOLER AS A FRONTAL BOUNDARY MOVES THROUGH
THE AREA MONDAY OR MONDAY NIGHT.

AVIATION...06Z TAF ISSUANCE
QUIET CONDITIONS WILL BE THE RULE OVERNIGHT WITH VFR CONDITIONS EXPECTED.
THERE IS A CHANCE OF THUNDERSTORMS TOMORROW AFTERNOON AS A MID LEVEL
TROUGH MOVES THROUGH THE AREA WITH AN ASSOCIATED UPPER LEVEL JET STREAK.
THE BULK OF THE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY
ALONG AND EAST OF THE LARAMIE RANGE AFTER 20Z.

FIRE WEATHER...
THE DRIEST AIR WILL BE OVER ALBANY AND CARBON COUNTIES THE NEXT FEW
DAYS...WITH AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WINDS
WILL BE BREEZY AT TIMES WITH GUSTS OF 20 TO 30 MPH. HOWEVER...FUELS
ARE NOT QUITE READY FOR RAPID FIRE GROWTH. WILL NEED TO MONITOR THE
DRY LIGHTNING POTENTIAL WITH ISOLATED THUNDERSTORMS OVER NORTHERN PORTIONS
OF THOSE TWO COUNTIES. AREAS ALONG AND EAST OF THE LARAMIE RANGE IN
SOUTHEAST WYOMING WILL SEE LOWEST RELATIVE HUMIDITIES OF 25 TO 35
PERCENT....WITH 35 TO 45 PERCENT OVER THE WESTERN PANHANDLE. DRIER
AIR WILL SPREAD EAST INTO THE PANHANDLE ON THURSDAY...WITH AFTERNOON
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT FOR MUCH OF SOUTHEAST WYOMING...
AND 25 TO 30 PERCENT FOR THE PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...JAMSKI
LONG TERM/AVIATION...REC
Hazardous weather outlook, Aug 9, 10:34 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT TUE AUG 9 2011

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1034 AM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE TO
RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE
ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. THIS ACTIVITY SHOULD BEGIN TO
EXIT SOUTHEAST WYOMING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST
OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF
THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1034 AM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS
AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN
TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A
FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE
PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 9, 9:48 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MDT TUE AUG 9 2011

NEZ002-095-091645-
DAWES NE-NORTH SIOUX NE-
948 AM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAWES AND NORTHEAST SIOUX
COUNTIES UNTIL 1045 AM MDT...

AT 945 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
CHADRON AIRPORT TO 8 MILES NORTHEAST OF HARRISON...AND MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHADRON...
  CRAWFORD...
  WHITNEY...
  FORT ROBINSON...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4248 10334 4275 10388 4301 10326 4301 10280
      4247 10276
TIME...MOT...LOC 1547Z 298DEG 27KT 4298 10313 4274 10373

RE
Special weather statement, Aug 9, 10:41 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MDT TUE AUG 9 2011

NEZ002-003-091730-
BOX BUTTE NE-DAWES NE-
1041 AM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 1130 AM MDT...

AT 1036 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
HAY SPRINGS TO 7 MILES WEST OF BOX BUTTE DAM...AND MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.  BRIEF HEAVY RAIN AND SMALL HAIL ARE
ALSO POSSIBLE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HEMINGFORD...
  WILD HORSE BUTTE...

&&

LAT...LON 4210 10277 4247 10332 4261 10277 4249 10277
      4244 10274 4235 10274 4210 10274
TIME...MOT...LOC 1640Z 313DEG 33KT 4252 10265 4242 10318

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 PM MDTSevere Thunderstorm WarningCYSNiobrara53 min
Aug 9, 4:33 PM MDTSevere Thunderstorm WarningCYSNiobrara41 min
Aug 9, 4:35 PM MDTSpecial Weather StatementCYSPlatte40 min
Aug 9, 5:00 PM MDTSpecial Weather StatementCYSConverse60 min
Aug 9, 5:06 PM MDTSpecial Weather StatementCYSConverse39 min
Aug 9, 5:15 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte60 min
Aug 9, 5:21 PM MDTSpecial Weather StatementCYSGoshen39 min
Aug 8, 6:09 PM MDTSpecial Weather StatementCYSMorrill51 min
Aug 8, 7:06 PM MDTSpecial Weather StatementCYSBox Butte24 min
Aug 9, 8:55 AM MDTSevere Thunderstorm WarningCYSMorrill26 min
Aug 9, 9:48 AM MDTSpecial Weather StatementCYSDawes57 min
Aug 9, 2:16 PM MDTSevere Thunderstorm WarningCYSCheyenne10 min
Aug 9, 2:24 PM MDTTornado WarningCYSCheyenne36 min
Aug 9, 2:47 PM MDTTornado WarningCYSCheyenne16 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.